Winter Storm, C & Se Park County
- When
- March 25, 3:00 PM MST to March 26, 3:00 AM MST
- Where
- C & Se Park County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.119, -105.717 (the zone’s center; the record gives no point)
A winter storm brought heavy snow to parts of South Park. A storm spotter 3 miles north of Alma reported 15 inches of snow, with 11 inches reported 1 mile south of Fairplay.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A winter storm brought heavy snow to parts of South Park. A storm spotter 3 miles north of Alma reported 15 inches of snow, with 11 inches reported 1 mile south of Fairplay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 25, 2:55 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MST FRI MAR 25 2005 .SHORT TERM...UPPER LOW OVER SOUTHERN IDAHO PROGGED TO DROP INTO THE 4 CORNERS BY 06Z...THEN ACROSS NORTHERN NEW MEXICO BY 12Z. THIS A BIT FASTER THAN PREVIOUS RUNS. AIRMASS IS BECOMING SLIGHTLY UNSTABLE AT THIS TIME...WITH SHOWERY TYPE SNOW FALL OCCURRING ACROSS MOUNTAINS. SHOULD BEGIN TO SEE THE SHOWERS MOVING OFF FOOTHILLS ACROSS PLAINS SHORTLY. HAVE SOME CONCERN ABOUT LIGHTNING POTENTIAL AS THERE ARE STRIKES OCCURRING OVER UTAH AND SOUTHWEST COLORADO. WILL HOLD OFF MENTIONING ANY THUNDER FOR THE EVENING PERIOD AT THIS TIME. SNOW SHOULD BE ON THE INCREASE THIS EVENING AS UPPER LOW NEARS THE FOUR CORNERS. ETA SOUNDINGS INDICATE EASTERLY UPSLOPE FLOW BEGINS TO INCREASE ACROSS PLAINS. BEST ACCUMULATING SNOW STILL APPEARS TO BE ACROSS PALMER DIVIDE INTO ZONES 46 AND 47...WHERE THE QG ASCENT IS GREATER. POSITION OF UPPER LOW OVERNIGHT AND AND AMOUNT OF ASCENT OVER AREA WILL PROBABLY DETERMINE WHETHER AMOUNTS IN THESE ZONES WILL REACH ADVISORY CRITERIA. LATEST MODELS INDICATE TRACK AND LOCATION OF UPPER LOW A BIT FURTHER SOUTH THAN PREVIOUS RUNS. WILL FOLLOW THIS SCENERIO AND HOLD OFF ON ANY HILITES AT THIS TIME. ON SATURDAY...DYNAMICS SHIFT SOUTHEAST BY 18Z WITH DIV-Q VERTICAL VELOCITY PROGS SHOWING DESCENT OVER AREA DURING AFTERNOON. CURRENT POP GRIDS SEEM A BIT OVERDONE GIVEN QUICKER MOVEMENT. WILL MAKE ADJUSTMENTS ACCORDINGLY. WILL KEEP LIKELY POPS SOUTHERN ZONES TO MATCH WITH OUR NEIGHBORS TO THE SOUTH. .LONG TERM...THE UPPER LEVEL TROUGH WILL MOVE SE OF AREA SAT NIGHT WITH AN UPPER LEVEL RIDGE BUILDING OVER AREA SUN INTO MON. EXPECT A DRIER AND WARMER PATTERN TO OCCUR SUN INTO MON. 700 AND 850 MB TEMPS ARE FORECAST TO RISE 10 DEGREES OR SO ON SUN WHICH WOULD ALLOW FOR READINGS TO RISE WELL INTO THE 50S ON SUN ACROSS NERN CO. BY MON EXPECT ANOTHER 3 TO 4 DEGREES OF WARMING IN THE 850-700 MB LAYER WHICH SHOULD BOOST TEMPS INTO THE 60S ACROSS NERN CO AS DOWNSLOPE LOW LEVEL FLOW DEVELOPS. CROSS-SECTIONS DONT SHOW MUCH MOISTURE EITHER DAY SO WILL KEEP FORECAST DRY THROUGH MON. BY TUE AND WED ANOTHER UPPER LEVEL TROUGH WILL BEGIN TO AFFECT AREA WITH ONE DISTURBANCE MOVING QUICKLY ACROSS ON TUESDAY FOLLOWED BY A STRONGER DISTURBANCE ON WED. MEDIUM RANGE MODELS DISAGREE SOMEWHAT ON TIMING AND INTENSITY OF SECOND SYSTEM AS GFS IS MORE OPEN AND PROGRESSIVE WITH SYSTEM WHILE EMCWF AND NOGAPS ARE SLOWER AND DEEPER AS THEY CLOSE OFF AN UPPER LEVEL LOW OVER NEW MEXICO. THUS NOT SURE WHICH SOLUTION IS CORRECT AT THIS POINT SO WILL NOT CHANGE CURRENT FORECAST FOR TUE AND WED HOWEVER APPEARS BEST CHC OF PCPN WILL BE IN THE MTNS UNLESS SECOND SYSTEM CLOSES OFF LIKE NOGAPS AND EMCWF DEPICTS WHICH MIGHT BRING A BETTER CHC OF PCPN TO NERN CO ON WED. TEMPS MAY STILL BE MILD OVER NERN CO ON TUE BEFORE A COLD FRONT MOVES ACROSS LATE TUE AFTN OR EVENING. FOR THU AND FRI UPPER LEVEL TROUGH SHOULD MOVE EAST OF AREA AS AN UPPER LEVEL RIDGE DEVELOPS OVER NRN CO. THIS SHOULD ALLOW FOR A DRIER AND WARMER PATTERN TO REDEVELOP OVER REGION BY THE END OF THE WEEK. OVERALL NRN HEMISPHERIC PATTERN IS RATHER UNSTABLE SO EXPECT A LOT OF FLUCTUATIONS IN MODEL SOLUTIONS IN THE MEDIUM TO LONGER RANGE TIMESCALES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/RPK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1108 AM MST FRI MAR 25 2005 COZ030>051-261300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1108 AM MST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS...SPREADING ONTO THE PLAINS DURING THE AFTERNOON. THE NEXT SYSTEM IS EXPECTED TO DROP FROM SOUTHERN IDAHO INTO THE FOUR CORNERS REGION LATE TONIGHT. AS IT DOES...SNOWFALL WILL INCREASE IN THE MOUNTAINS BY THIS EVENING...WITH UPSLOPE PRECIPITATION EXPECTED TO DEVELOP ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE DURING THE MORNING HOURS IN THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS BUT SHOULD DIMINISH BY AFTERNOON. THE HEAVIEST SNOWS WILL BE MAINLY SOUTH OF I-70 IN THE MOUNTAINS...OVER THE SOUTHERN FOOTHILLS AND OVER THE PLAINS MAINLY SOUTH OF A DENVER TO LIMON LINE. TOTAL ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES IN THE FOOTHILLS WEST AND SOUTHWEST OF DENVER WITH WITH 3 TO 6 INCHES POSSIBLE OVER THE PLAINS SOUTH OF A DENVER TO LIMON LINE. IN THE MOUNTAINS 4 TO 8 INCHES OF SNOW ARE POSSIBLE MAINLY SOUTH OF I-70 WITH LIGHTER AMOUNTS FURTHER NORTH. FOR SUNDAY AND MONDAY UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE AREA BRING WARMER TEMPERATURES AND DRIER CONDITIONS. ANOTHER SYSTEM MAY AFFECT THE AREA LATE TUESDAY INTO WEDNESDAY AND BRING A CHANCE OF SNOW MAINLY TO THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/RPK
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1031 AM MST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW LOUISVILLE 39.97N 105.14W
03/25/2005 1.2 INCH BOULDER CO TRAINED SPOTTER
0816 AM SNOW JOHNSTOWN 40.34N 104.91W
03/25/2005 0.5 INCH WELD CO TRAINED SPOTTER
0808 AM SNOW LOUVIERS 39.47N 105.00W
03/25/2005 1.0 INCH DOUGLAS CO TRAINED SPOTTER
0807 AM SNOW ELDORADO SPRINGS 39.93N 105.27W
03/25/2005 2.4 INCH BOULDER CO TRAINED SPOTTER
0616 AM SNOW FAIRPLAY 39.22N 106.00W
03/25/2005 1.0 INCH PARK CO TRAINED SPOTTER
0608 AM SNOW ESTES PARK 40.37N 105.52W
03/25/2005 2.3 INCH LARIMER CO TRAINED SPOTTER
0.8 INCH OVERNIGHT
0145 AM SNOW 3 W GREELEY 40.42N 104.80W
03/25/2005 0.3 INCH WELD CO NWS EMPLOYEE
1038 PM SNOW 2 SW GOLDEN 39.72N 105.25W
03/24/2005 2.5 INCH JEFFERSON CO TRAINED SPOTTER
1009 PM SNOW 4 N BAILEY 39.46N 105.46W
03/24/2005 1.0 INCH PARK CO TRAINED SPOTTER
1009 PM SNOW 5 SSE BERGEN PARK 39.63N 105.34W
03/24/2005 4.0 INCH JEFFERSON CO TRAINED SPOTTER
1008 PM SNOW 2 NE GREELEY 40.44N 104.72W
03/24/2005 0.3 INCH WELD CO TRAINED SPOTTER
0830 PM SNOW 2 WSW BLUE VALLEY 39.68N 105.53W
03/24/2005 5.4 INCH CLEAR CREEK CO TRAINED SPOTTER
0759 PM SNOW 6 SSW LONGMONT 40.10N 105.17W
03/24/2005 1.3 INCH BOULDER CO TRAINED SPOTTER
0750 PM SNOW 5 W LYONS 40.22N 105.36W
03/24/2005 4.0 INCH BOULDER CO TRAINED SPOTTER
0735 PM SNOW 4 E BERGEN PARK 39.70N 105.28W
03/24/2005 2.8 INCH JEFFERSON CO TRAINED SPOTTER
0656 PM SNOW 4 SE BERGEN PARK 39.65N 105.32W
03/24/2005 3.0 INCH JEFFERSON CO TRAINED SPOTTER
0615 PM SNOW 1 WNW BROOMFIELD 39.95N 105.08W
03/24/2005 0.8 INCH BOULDER CO TRAINED SPOTTER
0537 PM SNOW 2 N ALLENSPARK 40.23N 105.52W
03/24/2005 4.5 INCH BOULDER CO TRAINED SPOTTER
0507 PM SNOW 1 N ESTES PARK 40.38N 105.53W
03/24/2005 1.5 INCH LARIMER CO TRAINED SPOTTER
0447 PM SNOW 4 SE BERGEN PARK 39.65N 105.32W
03/24/2005 0.8 INCH JEFFERSON CO TRAINED SPOTTER
0430 PM SNOW 5 NNW ASPEN PARK 39.59N 105.31W
03/24/2005 1.3 INCH JEFFERSON CO TRAINED SPOTTER
0359 PM SNOW 8 NW EVERGREEN 39.72N 105.45W
03/24/2005 1.8 INCH CLEAR CREEK CO TRAINED SPOTTER
&&
BENTONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1127 AM MST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM SNOW 5 SW SEDALIA 39.38N 105.04W
03/25/2005 1.2 INCH DOUGLAS CO TRAINED SPOTTER
1030 AM SNOW LOUISVILLE 39.97N 105.14W
03/25/2005 1.2 INCH BOULDER CO TRAINED SPOTTER
0900 AM SNOW ROXBOROUGH PARK 39.44N 105.07W
03/25/2005 2.1 INCH DOUGLAS CO CO-OP OBSERVER
0816 AM SNOW JOHNSTOWN 40.34N 104.91W
03/25/2005 0.5 INCH WELD CO TRAINED SPOTTER
0808 AM SNOW LOUVIERS 39.47N 105.00W
03/25/2005 1.0 INCH DOUGLAS CO TRAINED SPOTTER
0807 AM SNOW ELDORADO SPRINGS 39.93N 105.27W
03/25/2005 2.4 INCH BOULDER CO TRAINED SPOTTER
0616 AM SNOW FAIRPLAY 39.22N 106.00W
03/25/2005 1.0 INCH PARK CO TRAINED SPOTTER
0608 AM SNOW ESTES PARK 40.37N 105.52W
03/25/2005 2.3 INCH LARIMER CO TRAINED SPOTTER
0.8 INCH OVERNIGHT
0600 AM SNOW 1 N LOVELAND 40.43N 105.07W
03/25/2005 0.6 INCH LARIMER CO TRAINED SPOTTER
0145 AM SNOW 3 W GREELEY 40.42N 104.80W
03/25/2005 0.3 INCH WELD CO NWS EMPLOYEE
1038 PM SNOW 2 SW GOLDEN 39.72N 105.25W
03/24/2005 2.5 INCH JEFFERSON CO TRAINED SPOTTER
1009 PM SNOW 5 SSE BERGEN PARK 39.63N 105.34W
03/24/2005 4.0 INCH JEFFERSON CO TRAINED SPOTTER
1009 PM SNOW 4 N BAILEY 39.46N 105.46W
03/24/2005 1.0 INCH PARK CO TRAINED SPOTTER
1008 PM SNOW 2 NE GREELEY 40.44N 104.72W
03/24/2005 0.3 INCH WELD CO TRAINED SPOTTER
0830 PM SNOW 2 WSW BLUE VALLEY 39.68N 105.53W
03/24/2005 5.4 INCH CLEAR CREEK CO TRAINED SPOTTER
0759 PM SNOW 6 SSW LONGMONT 40.10N 105.17W
03/24/2005 1.3 INCH BOULDER CO TRAINED SPOTTER
0750 PM SNOW 5 W LYONS 40.22N 105.36W
03/24/2005 4.0 INCH BOULDER CO TRAINED SPOTTER
0735 PM SNOW 4 E BERGEN PARK 39.70N 105.28W
03/24/2005 2.8 INCH JEFFERSON CO TRAINED SPOTTER
0656 PM SNOW 4 SE BERGEN PARK 39.65N 105.32W
03/24/2005 3.0 INCH JEFFERSON CO TRAINED SPOTTER
0615 PM SNOW 1 WNW BROOMFIELD 39.95N 105.08W
03/24/2005 0.8 INCH BOULDER CO TRAINED SPOTTER
0537 PM SNOW 2 N ALLENSPARK 40.23N 105.52W
03/24/2005 4.5 INCH BOULDER CO TRAINED SPOTTER
0507 PM SNOW 1 N ESTES PARK 40.38N 105.53W
03/24/2005 1.5 INCH LARIMER CO TRAINED SPOTTER
0447 PM SNOW 4 SE BERGEN PARK 39.65N 105.32W
03/24/2005 0.8 INCH JEFFERSON CO TRAINED SPOTTER
0430 PM SNOW 5 NNW ASPEN PARK 39.59N 105.31W
03/24/2005 1.3 INCH JEFFERSON CO TRAINED SPOTTER
0359 PM SNOW 8 NW EVERGREEN 39.72N 105.45W
03/24/2005 1.8 INCH CLEAR CREEK CO TRAINED SPOTTER
&&
BENTONThe national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444608.